MAUDE Adverse Event Report: LIMACORPORATE S.P.A SMR SHOULDER; EXPANSION EXTRACTOR

LIMACORPORATE S.P.A SMR SHOULDER; EXPANSION EXTRACTOR
Model Number EXPANSION EXTRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a shoulder revision surgery performed on (b)(6) 2025, when using the smr - expansion extractor (product code 9013.52.165, lot #15aa052).When using the er removal tool for the humeral adaptor, the pegs were not straight.It ended up breaking off at the end.Surgical time extended by 20 minutes.The surgical time was extended by 20 minutes due to the issue.Event happened in australia.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #15aa052, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.We submit a final mdr when the investigation is complete.
 
Additional Manufacturer Narrative
Investigation: checking the manufacturing charts of the involved lot #15aa052, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.Device analysis: the instrument was returned to limacorporate for further analysis.According to the surgical technique, removal of the humeral body shall be performed using the smr expansion extractor (product code: 9013.52.165) in combination with the universal stem for extractor (product code: 9013.50.175).The universal stem is inserted into the expansion extractor, allowing the extractor tines to expand inside the humeral body.When used together with the multipurpose handle and the t-handle with zimmer connection, this configuration enables disengagement of the humeral body from the humeral stem.In the reported event, the instrument was used for removal of a humeral adaptor during surgery; however, no information was provided regarding the other components assembled with the instrument during the procedure.Visual inspection of the returned device revealed plastically deformed tines, one of which was fractured.The observed damage is consistent with repeated mechanical overloading at the distal end of the instrument.According to the r&d and quality departments assessment, the deformation pattern suggests that during the procedure the tines likely bottomed out against the component and the surgeon continued to tighten or advance the instrument.This resulted in excessive force being applied to the tines, leading to bending and subsequent breakage.Further investigation of the incident was not possible.However, considering that: review of the manufacturing records identified no anomalies for instruments manufactured under lot no.15aa052; the instrument was manufactured in 2015 and has been in clinical use for approximately 10 years; the observed deformation of the tines suggests improper use of the instrument; no additional investigation could be performed due to the lack of information regarding the components used in combination with the instrument during surgery.It can be concluded that the event was not product-related.Pms data: this is the second event in the past 3 years from (b)(4) instruments supplied in australia up to date ((b)(4)).3 similar events in the past 3 years from (b)(4) instruments supplied worldwide up to date ((b)(4)).Please note that this occurrence rate is overestimated because it does not consider the reuse of the instruments but only the total number of pieces supplied to the market.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Please note this is a final mdr report.
 
Event or Problem Description
During shoulder surgery performed on (b)(6) 2025, when using the smr - expansion extractor (product code 9013.52.165, lot #15aa052).When using the instrument for the humeral adaptor, the pegs were not straight.It ended up breaking off at the end.Surgical time extended by 20 minutes.The surgical time was extended by 20 minutes due to the issue.Event happened in australia.

Brand Name
SMR SHOULDER
Common Device Name
EXPANSION EXTRACTOR
Manufacturer (Section D)
LIMACORPORATE S.P.A
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key23365752
Report Number3008021110-2025-00145
Device Sequence Number21319645
Product Code KWT
UDI-Device Identifier08033390097598
UDI-Public08033390097598
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberEXPANSION EXTRACTOR
Device Catalogue Number9013.52.165
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date02/18/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown